Publications (2)1.52 Total impact
- [Show abstract] [Hide abstract]
ABSTRACT: Ritonavir is a protease inhibitor (PI) frequently prescribed with highly active antiretroviral therapy. It functions to boost the effectiveness of other PIs as a result of blocking their breakdown by the cytochrome P450 (3A4) pathway. Through this same mechanism, ritonavir has been shown to cause iatrogenic Cushing's syndrome (ICS) in patients using inhaled fluticasone. In addition, a small number of recent cases suggest that ritonavir may also cause this disorder by prolonging the duration of injected corticosteroids, such as triamcinolone. This case report presents a human immunodeficiency virus (HIV) patient taking ritonavir with ICS and secondary adrenal insufficiency, presumably due to systemic absorption and decreased metabolism of an epidural triamcinolone injection. To the authors knowledge, there have only been 4 previously reported cases describing ritonavir-potentiating ICS after receiving a corticosteroid epidural. This provides further proof that caution should be taken with nonparenteral use of triamcinolone in HIV patients on PIs.The American Journal of the Medical Sciences 04/2012; 344(1):72-4. DOI:10.1097/MAJ.0b013e31824ceb2b · 1.52 Impact Factor
Article: Megacolon presenting as anemia.The Journal of the American Osteopathic Association 01/2012; 112(1):29.
Lankenau Institute for Medical ResearchWynnewood, Oklahoma, United States